MAUDE Adverse Event Report: COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET

COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET
Model Number N/A
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name: fad stent, ureteral, product code: fad.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that after an intended ureteroscopic lithotripsy (ursl) procedure, the physician tried to put filiform double pigtail ureteral stent set on the right side kidney and found that the pigtail of the stent set was cut off.Therefore, the physician removed the stent from the kidney.The physician completed the procedure using universal soft ureteral stent set.No unintended section of the device remained inside the patient¿s body.The patient did not require an additional procedure due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: two open packages label lot on both packages; each set returned in the shipping tray.One returned set had a stent coil loose in the tray.The proximal coil had been severed and the tether was not returned with the stent.The coil was torn starting at the first sideport extending through the tip.The coil was torn by the tether during removal.The point of separation appeared cut and pulled to separation.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.This complaint is confirmed based on the physical evaluation of the returned device.A review of the device history record found 2 other non-conformances associated with the complaint device lot number, however these non-conformances were not related to the reported failure.Based on the provided information the root cause is related to product use or handling.Per the quality engineering risk assessment no further action is required.

Brand Name
FILIFORM DOUBLE PIGTAIL URETERAL STENT SET
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6622265
Report Number1820334-2017-01083
Device Sequence Number16294196
Product Code FAD
UDI-Device Identifier00827002151451
UDI-Public(01)00827002151451(17)190826(10)7229015
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number133624
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/10/2017
Supplement Date Received by Manufacturer07/19/2017
Initial Report FDA Received Date06/08/2017
Supplement Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR